What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 30, 11:57 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 11:57 AM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1257 PM CDT Mon Jun 30 2025
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 230 AM CDT Mon Jun 30 2025
Weak upper ridging was centered from the Louisiana coast to east
Texas Sunday evening, with a weak upper low near the west coast of
Florida. At the surface, the Bermuda high continued to extend
westward over much of the northern Gulf. The airmass remained rather
moist, with precipitable water values near 2 inches, although the
00z LIX sounding could have been slightly contaminated with a
thunderstorm about 10 miles downwind of the office at launch.
Convection was already developing offshore of Vermilion Bay to Lake
Charles prior to midnight, and we'll have to see how much progress
into the CWA it makes it prior to sunrise.
The upper low near the Florida coast is forecast to drift westward
over the next 36 hours, keeping the very moist airmass in place for
the next couple of days. Based on the track record of the last
couple days, we can expect at least isolated to scattered
development of showers and storms by mid to late morning, with the
highest areal coverage between 1 pm and 5 pm CDT before diminishing
during the evening hours both days. While the greatest threat of
heavy rainfall appears to remain over the Gulf off of the Alabama
and Mississippi coasts, there is at least some low end potential for
excessive rainfall from about the Interstate 55 corridor eastward.
High temperatures likely to top out in the 88 to 93 range for most
of the area as afternoon convection develops. Areas that see storms
develop earlier may struggle to get much above 90. Overall, expect
heat index values to remain below advisory criteria over the next 36
hours. RW
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 230 AM CDT Mon Jun 30 2025
The upper level weakness responsible for enhancing our diurnally
driven daily convection will start to gradually shift eastward in
time. This will allow for a very subtle upper ridge to move into
the region. At first this will not cut POPs entirely, however,
coverage will start to decrease from midweek and especially as we
move toward the upcoming holiday weekend. Rain chances will be
around climo for this time of year, perhaps a bit below. With the
subsidence still cannot rule out a strong wind gust or two in the
strongest cells, but this will be the exception rather than the
rule. The main store will be the building heat with the slightly
higher thicknesses and heights over the region. Temperatures going
into late week and into the weekend will climb into the middle
90s for most of the CWFA. Although heat index values may be
mitigated by some dry air mixing down, very hot conditions are
still expected. Outdoor activities for Independence Day will be
rather unpleasant at best and potentially dangerous at worst
depending on heat exposure and activity. Toward the end of the
period, POPs gradually increase allowing for temperatures to be a
bit lower during the day, but humidity values will remain
elevated and there may be just enough rise in RH values to get to
heat advisory criteria to round out the holiday weekend. Bottom
line, the rain chances are looking lower for the holiday, but
heat and the potential for heat related illnesses will increase.
(Frye)
&&
.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Mon Jun 30 2025
Scattered thunderstorm activity will once again be the primary
concern at the terminals this afternoon as a highly unstable
airmass combines with a broad area of low pressure over the region
to produce these thundertorms. The threat is reflected at all of
the terminals by PROB30 wording with TSRA and MVFR ceiling and
visibility impacts mentioned generally between 18z and 00z. Winds
may be gusty and erratic and up to 30 mph with these storms as
well. After 00z, the thunderstorm threat will diminish with the
loss of daytime heating, and prevailing VFR conditions will take
hold at all of the terminals. However, at MCB, a period of light
fog and MVFR visibilities has a moderate probability of
development between 10z and 13z, and this is reflected by a TEMPO
group over this time period. Additional PROB30 groups are included
at GPT, ASD, NEW, and MSY for tomorrow as more convection is
expected to fire up in the morning hours. PG
&&
.AVIATION...
(12Z TAFS)
Issued at 705 AM CDT Mon Jun 30 2025
VFR conditions outside of convection through the cycle. Confidence
in higher coverage is there today, so used PROBs this morning and
TEMPOs this afternoon as more numerous showers and storms develop.
Winds will remain mostly light/southerly except variable and gusty
in and around storms later this afternoon. (Frye)
&&
.MARINE...
Issued at 230 AM CDT Mon Jun 30 2025
Winds are expected to maintain a more southwesterly, or even
westerly component over the next few days as the center of the
surface high shifts a bit to the east. Wind speeds will generally
remain less than 15 knots, with the more general concern
daily/nightly rounds of showers and thunderstorms, which would
produce locally higher winds and seas. Most frequent timing will be
late night and morning hours over the open waters, and afternoon and
early evening over the lakes and sounds. (RW)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 92 72 92 / 30 60 30 40
BTR 75 92 75 92 / 20 50 20 50
ASD 75 91 75 92 / 40 60 40 50
MSY 77 91 78 91 / 30 60 40 60
GPT 76 88 76 90 / 50 70 50 40
PQL 73 88 74 90 / 60 70 50 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...RW
LONG TERM....RDF
AVIATION...PG
MARINE...RW
In the hours before
Special weather statement, Jun 30, 12:21 PM CST, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
121 PM CDT Mon Jun 30 2025
MSZ085-088-301900-
Northern Jackson MS-Southern Jackson MS-
121 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN JACKSON
COUNTY THROUGH 200 PM CDT
...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Ocean Springs. This
thunderstorm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Ocean Springs, St. Martin, Gautier, Latimer, Gulf Hills, Vancleave,
Gulf Park Estates, and Hickory Hills.
This includes Interstate 10 in Mississippi between mile markers 48
and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8860 3034 8874 3037 8879 3047 8889
3058 8888 3063 8863
TIME...MOT...LOC 1821Z 163DEG 2KT 3046 8875
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HRLSpecial weather statement, Jun 30, 12:30 PM CST, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
130 PM CDT Mon Jun 30 2025
LAZ059-060-065>068-301915-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-Upper Lafourche LA-Coastal Jefferson LA-
130 PM CDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
CHARLES, EAST CENTRAL TERREBONNE, CENTRAL JEFFERSON AND EAST CENTRAL
LAFOURCHE PARISHES THROUGH 215 PM CDT
...
At 130 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing funnel clouds near Larose. These
storms were nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Houma, Larose, Cut Off, Galliano, Lockport, Golden Meadow, Chauvin,
Dulac, and Montegut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2956 9082 2972 9026 2942 9007 2926 9091
TIME...MOT...LOC 1830Z 319DEG 4KT 2954 9045
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HRLSpecial weather statement, Jun 30, 1:00 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Mon Jun 30 2025
MSZ084-085-087-088-301945-
Southern Harrison MS-Northern Jackson MS-Southern Jackson MS-
Northern Harrison MS-
200 PM CDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL HARRISON AND
SOUTHWESTERN JACKSON COUNTIES THROUGH 245 PM CDT
...
At 200 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing funnel clouds over D'iberville, or
over Biloxi, moving southeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Gautier, D'iberville, Latimer, Lyman, Gulf Hills, Gulf Park Estates,
Hickory Hills, Vancleave, and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 24 and 63.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8855 3033 8876 3035 8879 3034 8883
3036 8887 3036 8901 3031 8919 3046 8931
3063 8881
TIME...MOT...LOC 1900Z 295DEG 7KT 3045 8892
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HRLSpecial weather statement, Jun 30, 1:15 PM CST, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Jun 30 2025
LAZ059-065>068-088-302000-
Lower Terrebonne LA-Lower Jefferson LA-Upper Terrebonne LA-
Lower Lafourche LA-Upper Lafourche LA-Coastal Jefferson LA-
215 PM CDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN TERREBONNE,
SOUTHEASTERN JEFFERSON AND EAST CENTRAL LAFOURCHE PARISHES THROUGH
300 PM CDT
...
At 215 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing funnel clouds 7 miles east of Cut
Off, moving southeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Houma, Larose, Cut Off, Galliano, Lockport, Golden Meadow, Gray,
Chauvin, Dulac, Montegut, Bayou Cane, and Mathews.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2951 9100 2971 9081 2962 9012 2934 8997
2929 9044 2923 9061
TIME...MOT...LOC 1915Z 309DEG 12KT 2954 9022
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HRLSpecial weather statement, Jun 30, 1:17 PM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
217 PM CDT Mon Jun 30 2025
LAZ046-056-057-083>086-302000-
Iberville LA-Northern Livingston LA-Southern Livingston LA-
Western Ascension LA-Assumption LA-St. James LA-Eastern Ascension LA-
217 PM CDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ASCENSION, ST. JAMES,
SOUTHWESTERN LIVINGSTON, SOUTHEASTERN IBERVILLE AND NORTH CENTRAL
ASSUMPTION PARISHES THROUGH 300 PM CDT
...
At 217 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Donaldsonville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Donaldsonville, Plaquemine, St. Gabriel, Gramercy, Lutcher,
White Castle, Sorrento, French Settlement, Port Vincent, Geismar,
Convent, Prairieville, Carville, Whitehall, Belle Rose, North
Vacherie, South Vacherie, and Chackbay.
This includes Interstate 10 in Louisiana between mile markers 169 and
193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 9124 3032 9114 3031 9112 3032 9110
3032 9103 3034 9101 3035 9097 3034 9090
3036 9090 3041 9068 2991 9072 2991 9075
3007 9117
TIME...MOT...LOC 1917Z 289DEG 13KT 3014 9104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HRL